The exact distribution of the maximum, minimum and the range of multinomial/dirichlet and multivariate hypergeometric frequencies

Corrado, Charles J. 2011, The exact distribution of the maximum, minimum and the range of multinomial/dirichlet and multivariate hypergeometric frequencies, Statistics and computing, vol. 21, no. 3, pp. 349-359.

Attached Files
Name Description MIMEType Size Downloads

Title The exact distribution of the maximum, minimum and the range of multinomial/dirichlet and multivariate hypergeometric frequencies
Author(s) Corrado, Charles J.
Journal name Statistics and computing
Volume number 21
Issue number 3
Start page 349
End page 359
Publisher Springer New York LLC
Place of publication Secaucus. N. J.
Publication date 2011
ISSN 0960-3174
1573-1375
Keyword(s) dirichlet multinomial
multivariate hypergeometric
multinomial maximum, minimum, range
multinomial outliers, inliers
stochastic matrix
Summary The exact distribution of the maximum and minimum frequencies of Multinomial/Dirichlet and Multivariate Hypergeometric distributions of n balls in m urns is compactly represented as a product of stochastic matrices. This representation does not require equal urn probabilities, is invariant to urn order, and permits rapid calculation of exact probabilities. The exact distribution of the range is also obtained. These algorithms satisfy a long-standing need for routines to compute exact Multinomial/Dirichlet and Multivariate Hypergeometric maximum, minimum, and range probabilities in statistical computation libraries and software packages.
Notes First published online March 2, 2010
Language eng
Field of Research 010401 Applied Statistics
Socio Economic Objective 970101 Expanding Knowledge in the Mathematical Sciences
HERDC Research category C1 Refereed article in a scholarly journal
HERDC collection year 2010
Copyright notice ©2010, Springer Science+Business Media, LLC
Persistent URL http://hdl.handle.net/10536/DRO/DU:30031449

Document type: Journal Article
Collections: Faculty of Business and Law
School of Accounting, Economics and Finance
Connect to link resolver
 
Unless expressly stated otherwise, the copyright for items in DRO is owned by the author, with all rights reserved.

Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in TR Web of Science
Scopus Citation Count Cited 2 times in Scopus
Google Scholar Search Google Scholar
Access Statistics: 383 Abstract Views, 11 File Downloads  -  Detailed Statistics
Created: Mon, 06 Dec 2010, 11:40:00 EST by Katrina Fleming

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.